| Model Number |
1DLMC08 |
| Medical Device Problem Code |
Insufficient Device Problem Information (3190)
| Health Effect - Clinical Codes |
Unspecified Infection (1930); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/08/2011
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
It should be noted that the gore® dualmesh® biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence." the gore® dualmesh® biomaterial instructions for use also states: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.".
Event or Problem Description
It was reported to gore that the patient underwent laparoscopic ventral hernia repair on (b)(6) 2009 whereby a gore® dualmesh® biomaterial was implanted.The complaint alleges that on (b)(6) 2011, an additional procedure occurred whereby the gore device was explanted.It was reported the patient alleges the following injuries: seroma, abscess, small bowel obstruction, infection, adhesions.Additional event specific information was not provided.
Additional Manufacturer Narrative
H6: updated investigation findings code.Updated health effect - impact code.Conclusion code remains unchanged.It should be noted that the gore® dualmesh® biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.The gore® dualmesh® biomaterial instructions for use also states: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
B7: added medical history.H6: conclusion code remains unchanged.H10/11: added medical record information.Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: relevant medical information: (b)(6) 2007, inpatient hospitalization [(b)(6) 2007] (b)(6) 2007, (b)(6).¿assistant #1: (b)(6), md, assistant #2: (b)(6), md, assistant #3: (b)(6), md, operative report.Procedure: exploratory laparotomy with reduction of small bowel, left flank hernia.Attempted closure of left flank hernia with surgi assist mesh.Abdominal wound vac placement.Placement of gastrojejunal decompressive tube.Pre-and postoperative diagnosis: small bowel obstruction.Anesthesia: general.Complications: none.Specimens: none.Estimated blood loss: less than 30 ml.Drains: wound vac and gastrojejunal tube.Indications: ¿ a 30 -year -old gentleman who was involved in a motor vehicle collision on (b)(6) 2007.He subsequently, underwent a laparotomy at an outside facility.At this time, he is noted, to have a large left flank hernia, due to a peritoneal defect caused by traumatic disruption of the peritoneum.He was explored, bowel was resected, and hartmann's pouch was stapled off, leaving a rectal stump, and a colostomy was brought out in the left lower quadrant.He subsequently, has had abdominal complaints and developed a small bowel obstruction earlier today, due to the unique location of his hernia.And the small bowel obstruction that accompanied it.He was transferred to the (b)(6)".Wound classification: ¿clean¿.Findings: [not provided].Procedure: ¿after informed consent was obtained, the patient was taken to the operative suite on (b)(6) 2007, for exploratory laparotomy and reduction of the small bowel obstruction.After time out confirmed, operative site, the patient's identity, allergy, and antibiotics.He was laid in the supine position and prepped and draped in the normal sterile fashion.After appropriate anesthesia and analgesia had been obtained, a midline incision was extended above the previous incision site had been placed.Staples were open from the previous incision, as well, approximately 1 inch cranial to the, prior incision and the incision was extended.This was carried down to the subcutaneous tissue using blunt dissection, being careful not to disturb any of the abdominal contents as the is a (b)(6) and had refused blood products.The ostomy was visualized, as well as the retroperitoneal defect on the left flank.These areas were suctioned out with copious irrigation.All four quadrants were then suctioned and irrigated until all flush was clear.The left lower quadrant, left flank retroperitoneal hernia defect was then noted again.And we obtained an intraoperative consultation from dr.(b)(6), fearing from general surgery to further discuss closure options on the left flank hernia defect.The decision was made to place a surgiassist mesh to cover the hernia defect to prevent further obstruction.We then placed a gastrojejunostomy tube, making our gastrostomy and placing the feeding tube distal to the pylorus, into the duodenum, and then into the jejunum.This was sutured in place with pursestring sutures and pexied to the abdominal wall.After this, we attempted placement of the surgiassist mesh.We were unsuccessful on numerous attempts and, due to the poor quality of the tissue, the inflammatory reactive tissue in the left lower quadrant and retroperitoneurn was unable to hold a stitch.Therefore, we removed the surgiassist mesh and made the decision at that time to place a wound vac with a bowel bag over the bowel, black sponge over the bowel bag, and then a blue towel over the black sponge.After the wound vac was placed, the patient was intubated to the surgical intensive care unit in serious condition with plans to take him back to the operative suite on (b)(6) 2007, for revision of the retroperitoneal hernia¿.(b)(6) 2008, inpatient hospitalization [(b)(6) 2008]. (b)(6) 2008, (b)(6) md, assistant #1: (b)(6) md, assistant #2: (b)(6) md.Operative report.Procedure: open colostomy reversal with primary anastomosis.Open left flank hernia repair with biologic mesh.Tedious lysis of adhesions.Open right separation of components.Small bowel resection.Pre-and postoperative diagnosis: status-post multi-trauma with open abdomen and subsequent colostomy and split-thickness skin graft.Large midline and left flank hernias.Anesthesia: general.Complications: none.Specimens: none.Estimated blood loss: 250 ml.¿implants: alloderm 20 cm x 16 cm x 3 pieces.Flex hd 12 cm x 20 cm x 1 piece.10 french blake drains x 2 (subcutaneous)¿.Indications: ¿the patient is a 31 -year -old male, who previously sustained a multi -trauma.And subsequently, underwent colostomy creation.And also he ended up with an open abdomen.His abdomen was closed with biologic mesh placement over a ventral hernia defect.And subsequently, skin grafted over.The patient returned with a loss of domain and enlarged flank hernia on the loft side.The patient was evaluated in (b)(6) clinic.And the decision to take the patient to the operating room and perform the above -mentioned procedures was made¿.Wound classification: ¿clean-contaminated¿.Findings: ¿multiple soft bowel adhesions, most dense to skin graft surface.Large left flank hernia with retracted or absent musculature.Retracted rectus muscles on right¿.Procedure: ¿the patient was brought to the operating room and placed on the operating table in a supine position.The patient was intubated and general endotracheal anesthesia was achieved.A foley catheter was placed under sterile conditions and scds were applied.The patient's colostomy was closed with a figure -of -eight 0 silk suture.The patient's abdomen was prepped and draped in a sterile fashion.The patient's previous skin graft site was excised using a 10 -blade scalpel.This incision was carried down through the dermis and epidermis.Electrocautery was used to dissect the skin graft free.The patient had multiple loops of small bowel adhesed to the posterior surface of the skin graft.These were lysed with meticulous sharp and blunt dissection, performing a tedious lysis of adhesions.A small single enterotomy was made in a single loop of small bowel.After continuing lysis of adhesions, this 5 cm portion of small bowel was resected and primarily anastomosed with a gia 55 stapler using a blue load.The enterotomy incisions were closed using a 3-0 vicryl suture in a running fashion.A tedious lysis of adhesions continued until all the small bowel was dissected free from the anterior abdominal wall.The previous rectal stump was identified, by locating a 0 prolene suture, which had been used for marking.Attention was then turned towards colostomy takedown.The skin around the colostomy site was incised using a 15 -blade scalpel through the dermis and epidermis.Meticulous blunt and sharp dissection using electrocautery was used to free the colostomy from the fascia.The colostomy was returned to the intraperitoneal cavity.Attention was then turned towards the reanastomosis.A side -by -side anastomosis was performed.3-0 silk sutures were used to approximate the antimesenteric borders of the rectal stump and the descending colon.Enterotomies were made using bovie cautery.These enterotomies were dilated using a hemostat.A gia 55 stapler with a blue load was then inserted and fired, and a widened patent anastomosis was created.The enterotomy sites were closed using a 3-0 vicryl suture in a running fashion.The anastomosis site was inspected and there was no evidence of leak or ischemia.Attention was then turned towards hernia repair.Meticulous dissection was undertaken both sharply and bluntly to prepare the exposure for fixating the mesh along the left flank the left myopectineal orifice was dissected in the pre -peritoneal plane, exposing cooper's ligament.Posteriorly, the left colon was rotated medially, exposing the paraspinous muscles and the posterior inferior ribs.After proper exposure by dissecting the subcutaneous tissue off of the anterior abdominal wall, a right -sided component separation was performed, in an open fashion using electrocautery to expose the external oblique fascia.This fascia was incised in the lateral margin for approximately 20 cm, extending onto the ribs and down onto the iliac bone wing.A blunt dissection was then performed between the internal and external obliques, allowing the tissue to slide medially.After the component separation was performed, attention was turned towards closure of the hernia defect.Three 16 x 20 cm pieces of alloderm and a 12 x 20 cm piece of alloderm mesh were sewed together, using 0 prolene sutures in a running fashion, along with intermittent prolene sutures in a vertical mattress fashion.This piece of mesh was then secured first posteriorly using interrupted #1 prolene sutures, attaching posteriorly to the posterior aspect of the 10th rib.Further interrupted, sutures were placed in the paraspinous muscles moving in a caudad direction, being careful to avoid the genitofemoral nerve, as it emerged on the surface of the psoas major muscle.The bilateral cooper's ligaments were identified, and the mesh was secured to cooper's ligament using a laparoscopic protacker.This secured both the inferior and posterior aspects of the mesh.The mesh was then folded over enveloping the entire intra-abdominal contents.And the superior and medial aspects were secured to the midline fascia using interrupted #1 transmuscular prolene sutures.These were placed at approximately 2 cm intervals and placed on hemostats, before being secured.After all sutures were placed, the biomesh was inspected and appeared to be in good position.The overlying midline scar tissue was then reapproximated using 0 -loop pds suture in a running fashion.At this time, all previously placed mesh fixation sutures were secured.The midline abdominal wound was cleaned with irrigation and the skin was closed with staples.Prior to closure of the skin, two 19 -french blake drains were placed in the wound and brought out through separate stab incisions.The abdomen was cleaned with wet -to -dry dressings.Gauze and tegaderm were applied as wound dressings.The previous colostomy site was closed at a fascial level using figure-of-eight 1-0 prolene suture.And the wound was packed with wet -to -dry dressings.The drains were placed to bulb suction.The patient was awoken from general anesthesia and transferred to the recovery room in stable condition¿. (b)(6) 2008, (b)(6).Implant record: ¿entry 1: implant dermal human tissue 16 x 20 cm.Manufacturer name: lifecell alloderm, entry 2: implant dermal human tissue 16 x 20 cm.Manufacturer name: lifecell alloderm, entry 3: implant dermal human tissue 16 x 20 cm.Manufacturer name: lifecell alloderm, entry 4: allograft flex hd dermis 12 cm x 20 cm manufacturer name: mtf 471220¿.Implant preoperative complaints: (b)(6) 2009, (b)(6), md.Indications: ¿this is a 32 -year -old gentleman status post trauma with a large left flank hernia.He has been repaired with biologic mesh in the past.However, now has a recurrence in that same site and wishes to have this repaired.After extensive discussion in the outpatient setting, risks and benefits were reviewed and informed consent was obtained¿.Implant procedure: laparoscopic repair of left flank hernia.Laparoscopic repair of small bladder injury.[implant: gore® dualmesh® biomaterial, 1dlmc08, 26 cm x 36 cm x 1 mm thick, oval].Implant date: date (b)(6) 2009, [hospitalization dates (b)(6) 2009].¿ (b)(6) 2009, (b)(6), md.Assistant #1: (b)(6), md.Operative report.Preoperative diagnosis: recurrent left flank hernia.Postoperative diagnosis: recurrent left flank hernia with bladder injury.Anesthesia: general.Complications: ¿a small bladder injury which was repaired laparoscopically¿.Estimated blood loss: 125 ml.Wound classification: ¿clean¿.Findings: [not provided].Procedure: ¿the patient was correctly identified, prepped in holding and brought back to the or suite.He was placed on the table in supine position and sedated and intubated by anesthesia.Foley catheter was placed.At this point in time he was positioned in the lateral position with right side down.The beanbag was used, axillary roll and the padded arm boards.All points of pressure and his lower extremities, knees, hips and feet were padded as well.He was fashioned to the table with tape and straps and padding in order to ensure his stability.At this point in time, his abdomen was prepped with duraprep and draped in sterile fashion with ioban.A 1.5 cm incision was made in the right subcostal region.Blunt dissection was performed, to enter the abdominal cavity and a 10 mm balloon port was placed.Insufflation was applied to a pressure of 15 mmhg and the scope was advanced through this port.Blunt dissection was performed in the abdominal cavity.It was found, to be in the proper location.No evidence of adjacent organ injury.Under direct visualization an additional 10 mm trocar was placed at the midline.Again further, dissection was performed with blunt dissection for proper visualization of the anterior abdominal wall.Eventually 3 additional 5 -mm trocars were placed under direct visualization.There was a large amount of adhesions and extensive lysis of adhesions was performed.The midline structures were freed up well.And the hernia sac laterally was identified.There were significant dense adhesions inferiorly and posteriorly, which were taken down with care.At this point in time, attention was turned to the dissection in the pelvis.There were multiple old pieces of mesh down in this region, which were dissected free.One was removed as specimen.Further, dissection in the pelvis resulted in an injury to the bladder, which was identified by change in the coloration of the urine and insufflation into the urinary catheter.At this point in time, the injury was desufflated and visualized.Found to be quite small and further attention was turned towards the dissection.Due to the complexity of this, intraoperative consultation was obtained from dr.(b)(6), who scrubbed in to assist with portions of the dissection and fixation.Once the dissection was complete with adequate fascial margins around the hernia sac and midline, attention was turned to repair of the bladder injury.The injury was approximately 1 cm in length and was closed in interrupted fashion with intracorporeal suturing using 3-0 vicryl.After repair of this, indigo carmine was given intravenously and the foley catheter was clamped.Once there was adequate distention of the bladder, there was found to be no leakage of indigo carmine and the foley clamp was released and the bladder was decompressed.Full dissection had been performed with adequate margins and, therefore, attention was turned to placement of mesh.A piece of gore -tex 28 cm x 35 cm dual mesh was opened.Gore -tex bolus stitches were placed in the four quadrants of the mesh and external markings were created for the transfascial site.The mesh was placed in the abdomen, unfurled and confirmed, to be in the proper orientation.Transfascial sutures were applied using a granee needle.At this point in time, tacking device was used to adhere the periphery of the mesh to the abdominal wall.Tacks were placed along the lateral aspect and the superior aspect.Care was taken down the pelvis to avoid any injury to structures and no tacks were placed below the palpable region of the anterior abdominal wall.At this point in time, additional transfascial stitches were placed around the periphery of the mesh for proper fixation and orientation.There was found to be adequate coverage of the hernia defect with at least 4 cm of coverage laterally superiorly.Both superior and interiorly flaps of gore -tex mesh were applied for further fixation and coverage.At this point in time, the two 10 -mm ports were closed at the fascial level using interrupted 0 vicryl stitch and the abdomen was desufflated.Again, a review was had of the intra-abdominal organs, found to be no additional injuries and excellent hemostasis.Ports were all removed.The skin was closed using 4-0 vicryl.And the patient was placed back in the supine position.The port sites were dressed with dermabond.And the patient was awoken from the anesthesia and extubated without incident.The patient tolerated the procedure very well.And was transported to pacu in stable condition¿.(b)(6) 2009, (b)(6).Implant record: ¿implant description: graft dual mesh 1mm thick 26cm x 34cm.Quantity: 1.Manufacturer name and catalog number: gore 1dlmc08, lot number#: 06732387, expiration date: 05/13/14¿.Pathology for specimens removed, during the (b)(6) 2009 procedure was not provided.(b)(6) 2009, (b)(6), md.Assistant #1: (b)(6), md.Operative report.Procedure: conscious sedation with versed.Percutaneous drain placement.Ultrasound guidance of percutaneous drain.Pre and postoperative diagnosis: large subcutaneous seroma status post ventral hernia repair with mesh.Anesthesia: conscious sedation and local.Complications: none.Fluid removed: ¿250 of dark serous fluid¿.Drains: 12-french pigtail. indications: ¿this is a 32 -year -old gentleman who is 1 week status post large flank hernia repair with mesh.He has had progressive worsening of seroma and concern for infection and overlying tissue infection.At this point in time, his white count and clinical symptoms seem to be improving with antibiotic therapy.However, there is more local left flank erythema.And therefore, it was elected to do aspiration, culture and drain placement¿. procedure: ¿the patient was placed in the right lateral decubitus position with left side up and given versed and morphine.At this point in time, the left flank was prepped with chloraprep and draped in a sterile fashion and ultrasound was used for identification of the seroma pocket.Local anesthesia was used in this region.And at this point in time, a small incision was created with an 11 -blade.The percutaneous 12 -french pigtail was inserted into the seroma and the central trocar was removed.Aspiration was performed to confirm, placement into the seroma.And at this point in time, the catheter was advanced into the cavity and placed to a true -close drain.The pigtail was tightened and the drain was sutured in place.Sterile dressings were then applied and 15 ml of fluid were sent for culture.The patient tolerated the procedure well.Dr.(b)(6) was present for the entire case¿.Explant preoperative complaints: (b)(6) 2011, (b)(6), md.Indications: ¿this is a 34 -year -old male well known to the general surgery team, who had previously had a trauma and was left with a large left flank hernia.He previously, had repair with biologic mesh as well as ptfe mesh.However, has been having chronic infection of this mesh.He presented to clinic with continued drainage.And a ct scan showing a possible enterocutaneous fistula and was taken to the operating room for removal¿.Explant procedure: wound exploration with infected mesh excision.Limited laparotomy with lysis of adhesions.Application of negative pressure wound therapy greater than 50 cm (2).Explant date: (b)(6) 2011 [hospitalization dates (b)(6) 2012].(b)(6) 2011, (b)(6), md.Assistant #1: (b)(6), md.Assistant #2: (b)(6), md.Operative report.Preoperative diagnosis: chronic mesh infection with chronic draining wound and possible enterocutaneous fistula.Postoperative diagnosis: chronic mesh infection with chronic draining wound; no definite enterocutaneous fistula.Anesthesia: general.Estimated blood loss: 200 ml.Specimens: infected mesh. wound classification: [not provided]. findings: ¿the patient had a large abscess cavity, and the remaining piece of infected mesh was excised.A limited laparotomy was performed, with extensive search for enterocutaneous fistula.However, none was found.Due to this finding, a vac was placed, with plans for reexamination under anesthesia tomorrow¿. procedure: ¿after informed consent was obtained, the patient was brought to the operating room.He was placed on the table in a supine position.Time-out was performed, and antibiotics were given, prior to incision.General endotracheal anesthesia was induced.He was prepped and draped in the usual sterile fashion, after a foley catheter had been inserted.The patient had a chronic draining wound in the midportion of his abdomen which was connected to the infected portion of the ptfe mesh.The cavity was opened laterally, and the mesh was identified.The transfascial sutures were identified, cut and removed, and the incision was extended in order to aid in complete excision of the prior piece of ptfe mesh.It had a malodorous odor and appeared grossly infected.The mesh extended laterally around the left posterior flank, and it was completely excised in total.Once excised, it was sent for gross specimen only.The cavity was then opened further, as there was a small amount of bleeding that was controlled with packing.There was no evidence of an active fistula that could be identified, in the abscess cavity.And the incision was extended medially, and access into the abdominal cavity was obtained at this point.The small bowel was identified and dissected free from the lateral abdominal wall.Dissection was continued in search for fistula.However, none was found after a thorough search.Dense adhesions were lysed using sharp metzenbaum scissors, as well as a scalpel.Once we were unable to find evidence of fistulous tract, the decision was made to pack the cavity, place a wound vac device.And plan for a re-examination under anesthesia tomorrow in search of the fistula.At this point, a vac was applied.The patient was then awakened and taken to recovery room in good condition¿.Pathology for specimens removed, during the (b)(6) 2011, procedure was not provided.(b)(6) 2011, (b)(6) md.Assistant #1: (b)(6), md.Operative report.Procedure.Reopening of laparotomy.Abdominal wound vac change.Pre- and postoperative diagnosis: s/p [status post] removal of infected mesh with chronic abdominal wound.Anesthesia: general.Estimated blood loss: less than 5 ml.Complications: none.Specimens: none. indications: ¿this is a 34 -year -old male, who recently underwent an excision of infected mesh for a large ventral hernia.This left the patient with an abdominal wound.The wound was packed, and the patient was taken back to the operating room the next day for a second look to ensure that no fistula was apparent, and a wound vac was placed.He returns to the operating room today for a wound vac exchange¿. findings: ¿an abdominal wound measuring 11 cm in a horizontal direction, 6 cm craniocaudal direction and 3 cm deep, with a tract superior and lateral (at 2 o'clock) extending 12 cm deep and 2 cm wide, was changed with a vac.No succus or stool was visible.No concerns for fistulation.And a good granulation tissue with no dead tissue visualized¿. procedure: ¿informed consent was obtained from the patient preoperatively.The patient then taken back to the operating room suite and placed supine on the operating room table.There general anesthesia was induced and a time-out was performed.The patient was then prepped and draped after removal of the wound vac dressing and the superior portion of the sponge.Once prepped, the remainder of the sponge material was removed, along with the adaptic gauze, which was adhered to the underlying tissue very well.Following this, the area was measured.The superficial area is triangular and measures 11 x 6 x 3 cm, and there is a tract running superior and lateral under the skin, running 12 x 2 cm.The area was then examined closely for any bile staining or obvious fistula, with none found.The area was irrigated with normal saline.We then placed xeroflo to the base of the wound.A white foam sponge was then placed to the base of the superficial wound.Two long strips of black foam were placed within the tract superior and lateral.A black sponge was then used to fill the rest of the wound superiorly.The vac dressing was then applied and suction was begun with no leak.The patient was then allowed to waken from anesthesia and transferred off the operating room table¿.(b)(6) 11, (b)(6), md.Assistant #1: (b)(6), md.Assistant #2: (b)(6) [credentials not provided].Operative report.Procedure: wound vac change of 10 x 7 x 4 cm wound.Pre- and postoperative diagnosis: chronic wound after mesh removal.Anesthesia: general.Estimated blood loss: 10 ml.Specimens: none.Complications: none. indications: ¿this is a 34 -year -old male, with a complicated past medical history who had a mesh excision, which resulted in a chronic wound.The patient requires wound vac changes in the operating room, due to the extent of his wound¿. findings: ¿a superficial wound measures 10 cm in width x 7 cm in length x 4 cm in depth.There is a tract moving superiorly and laterally underneath the skin that measures 11.5 cm in length a 2 cm wide¿. procedure: ¿informed consent was obtained from the patient preoperatively.The patient was then taken back to the operating room suite and placed supine on the operating room table.General anesthesia was then induced and a time-out was performed.The patient was then prepped and draped after removal of the plastic wound vac dressings and the uppermost portion of sponge material.Then under sterile conditions, we removed the remainder of the sponge starting with the white foam sponge over bowel and then the black sponge in the tract starting laterally.All sponge material was inspected with no findings concerning for fistulization found.We then removed the xeroflo that had been placed over the bowel.All areas of the wound were inspected with no dead tissue found aside from a minimal amount of material in the base of the tract under the skin.We then irrigated the area with normal saline.A black sponge was placed down into the tract undermining the skin.Xeroflo was placed at the base of the superficial wound to cover bowel.A white loam sponge was then placed over the xeroflo and black sponge was placed on the top of this and the vac dressing was applied with suction.The patient was then allowed to awake from anesthesia and transferred off the operating room table¿.
Additional Manufacturer Narrative
H6: updated health effect.H6: updated investigation finding.H6: updated type of investigation.H6: updated investigation conclusions.The investigation has been completed.Based upon the totality of the information received over the course of the investigation and reported by gore in the previously submitted medical record narratives the following conclusions have been reached.As previously reported, all pertinent medical records requested may not have been received.Through gore's investigation and based on the available information there is no available information that reasonably suggests that a gore device may have caused or contributed to death, serious injury or reportable malfunction, and is no longer considered reportable.Therefore, this event is being coded as no clinical signs, symptoms or conditions, no health consequences or impact and will be closed as no problem detected.Previous patient codes were reported based on the original complaint and are no longer applicable and/or not reportable per gore¿s investigation.Following gore¿s investigation, the previously submitted annex f code has been updated to reflect gore¿s final conclusion.It should be noted that the gore® dualmesh® biomaterial instructions for use include warnings and addresses the following adverse reactions among others: "possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence." the instructions for use further warn: "strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material." procedure and specific patient factors may contribute to or cause infection, leading to contamination, exposure, lack of incorporation and/or seeding of device.Procedure related factors may include adherence to clinical guidelines on infection risk management, contamination of device prior to or during implant, and post-operative persistent/symptomatic seroma and wound management.Patient risk factors may include diabetes, smoking, age, malnutrition, immunosuppressive therapy, post-operative instruction noncompliance, and hygiene.As with any surgical procedure, there are always risks of complications for surgical repair of hernias and soft tissue deficiencies, with or without mesh.These may include but are not limited to, adhesions and related harms, bleeding, bowel obstruction, compromised device biocompatibility, contamination which may lead to patient harms, device damage, dysphagia, erosion or extrusion and related harms, exposure or protrusion and related harms, fever, fistula, gerd recurrence, defect recurrence and related harms, ileus, increased procedure time and related harms, irritation or inflammation, infection, mesh migration, mesh contraction, pain, paresthesia, perforation, revision/re-intervention, seroma or hematoma and related harms, tissue ischemia, wound complications and wound dehiscence and additional intervention including surgery.Many of the potential complications are associated with the patient¿s underlying disease progression, co-morbidities, additional medical history and/or other surgical procedures.The above inherent risks are typically detailed in standard informed consent documents.The device was not able to be returned to gore for evaluation; therefore, a direct product analysis could not be conducted.Review of the manufacturing and sterilization records verified that the lot met all pre-release specifications.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.